Alert archive / California / Wind Advisories in 2007
Wind Advisory 92, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 29, 2007, 2:39 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 2:39 AM PDT (09:39 UTC)
- Expired
- Mar 29, 2007, 10:52 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 290939 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 239 AM PDT THU MAR 29 2007 ...MODERATE OFFSHORE FLOW CONTINUES OVER THE MOUNTAIN AND FOOTHILL AREAS... .MODERATE OFFSHORE FLOW WILL CONTINUE TO PRODUCE STRONG WINDS OVER THE CANYONS AND PASSES IN THE AREA THIS MORNING. PRESSURE AND THERMAL GRADIENTS WILL ALLOW WINDS TO DIMINISH LATER THIS MORNING OR THIS AFTERNOON. OFFSHORE WILL WEAKEN THIS AFTERNOON...WITH ONSHORE RETURNING FOR THE WEEKEND. CAZ039-052-291500- /O.CAN.KLOX.HW.W.0007.000000T0000Z-070329T1100Z/ /O.NEW.KLOX.WI.Y.0092.070329T0939Z-070329T1500Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 239 AM PDT THU MAR 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND THE SOUTH COAST OF SANTA BARBARA. THIS ADVISORY IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELED. OFFSHORE NORTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TO OCCUR OVER PORTIONS OF THE AREA THIS MORNING. WINDS ARE EXPECTED TO DIMINISH AFTER SUNRISE THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-053-054-291500- /O.NEW.KLOX.WI.Y.0092.070329T1100Z-070329T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 239 AM PDT THU MAR 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS INCLUDING THE SANTA MONICA RANGE. THIS ADVISORY IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. OFFSHORE NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS MORNING THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL LIKE BE ON THE COASTAL SLOPES AND NEAR...THROUGH...AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
3 follow-up statements
000 WWUS76 KLOX 291231 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 531 AM PDT THU MAR 29 2007 ...MODERATE OFFSHORE FLOW CONTINUES OVER THE MOUNTAIN AREAS... .A STRENGTHENING PRESSURE AND THERMAL GRADIENT WILL CREATE MODERATE OFFSHORE FLOW THROUGH EARLY THIS AFTERNOON. OFFSHORE FLOW WILL WEAKEN THIS AFTERNOON...WITH ONSHORE FLOW RETURNING FOR THE WEEKEND. CAZ039-052-291345- /O.CAN.KLOX.WI.Y.0092.000000T0000Z-070329T1500Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 531 AM PDT THU MAR 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BECOME ISOLATED OVER THE AREA. LOCAL ADVISORY LEVEL CANYONS WINDS MAY STILL OCCUR THIS MORNING IN THE MONTECITO AREA AND ALONG THE COASTAL SLOPES...BUT WINDS ARE EXPECTED TO CONTINUE TO WEAKEN. $$ CAZ046-053-054-291845- /O.CON.KLOX.WI.Y.0092.000000T0000Z-070329T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 531 AM PDT THU MAR 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAIN INCLUDING THE SANTA MONICA RANGE. THIS ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. OFFSHORE NORTHEAST CANYON WINDS ARE STILL DEVELOPING THIS MORNING OVER THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SO FAR EARLY THIS MORNING...WINDS GUSTS TO 31 MPH HAVE OCCURRED OVER AREAS OF LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THESE WINDS WILL STRENGTHEN AS THE SUNRISE OVER THE AREA AND WINDS BEGIN TO MIX DOWN. NORTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS MORNING THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL LIKE BE ON THE COASTAL SLOPES AND NEAR...THROUGH...AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
000 WWUS76 KLOX 291234 CCA NPWLOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 532 AM PDT THU MAR 29 2007 ...MODERATE OFFSHORE FLOW CONTINUES OVER THE MOUNTAIN AREAS... .A STRENGTHENING PRESSURE AND THERMAL GRADIENT WILL CREATE MODERATE OFFSHORE FLOW THROUGH EARLY THIS AFTERNOON. OFFSHORE FLOW WILL WEAKEN THIS AFTERNOON...WITH ONSHORE FLOW RETURNING FOR THE WEEKEND. CAZ039-052-291345- /O.COR.KLOX.WI.Y.0092.000000T0000Z-070329T1500Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 532 AM PDT THU MAR 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. WINDS HAVE BECOME LOCALIZED OVER THE AREA. LOCAL ADVISORY LEVEL CANYONS WINDS MAY STILL OCCUR THIS MORNING IN THE MONTECITO AREA AND ALONG THE COASTAL SLOPES...BUT WINDS ARE EXPECTED TO CONTINUE TO WEAKEN. $$ CAZ046-053-054-291900- /O.COR.KLOX.WI.Y.0092.000000T0000Z-070329T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 532 AM PDT THU MAR 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAIN INCLUDING THE SANTA MONICA RANGE. THIS ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. OFFSHORE NORTHEAST CANYON WINDS ARE STILL DEVELOPING THIS MORNING OVER THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SO FAR EARLY THIS MORNING...WINDS GUSTS TO 31 MPH HAVE OCCURRED OVER AREAS OF LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THESE WINDS WILL STRENGTHEN AS THE SUN RISES OVER THE AREA AND WINDS BEGIN TO MIX DOWN. NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS MORNING THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL LIKELY BE ON THE COASTAL SLOPES AND NEAR...THROUGH...AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
000 WWUS76 KLOX 291752 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1052 AM PDT THU MAR 29 2007 CAZ046-053-054-291900- /O.CAN.KLOX.WI.Y.0092.000000T0000Z-070329T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1052 AM PDT THU MAR 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS AROUND 40 MPH WILL CONTINUE IN THE MOUNTAINS THROUGH EARLY AFTERNOON THEN DIMINISH. $$ WOFFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 2:26 AM PDT, 13 minutes earlier.
Area forecast discussion, Mar 29, 2:26 AM PDT, 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 226 AM PDT THU MAR 29 2007 .SHORT TERM (TODAY-SATURDAY)...WINDS HAVE PEAKED IN SANTA BARBARA COUNTY AND HIGH WIND WARNING WILL BE DOWNGRADED THIS MORNING. SBA-BFL AND SBA-SMX PRESSURE GRADIENTS HAVE DROPPED BELOW CRITICAL LEVELS AND UPPER-LEVEL SUPPORT IS DIMINISHING. WIND ADVISORY WILL LIKELY BE CANCELED BEFORE SUNRISE AS GRADIENTS ARE DROPPING FAST...BUT THREAT STILL EXISTS...SO WIND ADVISORY WILL LEFT IN EFFECT THROUGH 8 AM PDT. DILEMMA OF THE NIGHT WAS TO ISSUE OR NOT ISSUE A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS INCLUDING THE SANTA MONICA RANGE. 06Z RUNS HAVE VERIFIED THOUGHTS TO GO AHEAD AND ISSUE. THOUGH PRESSURE GRADIENTS ARE LACKING...BEING ONLY WEAK OFFSHORE. ENOUGH THICKNESS AND 850 MB AND 700 MB THERMAL GRADIENTS EXIST TO WARRANT ITS ISSUANCE. IN ADDITION...WINDS OFF THE SURFACE CONTINUE TO BE STRONG JUST OFF THE SURFACE. WINDS PROFILERS INDICATE STRONG WIND DEVELOPING OFF THE SURFACE THIS MORNING AT SIMI VALLEY. WSNAM AND NAM-WRF ARE DEVELOPING GOOD THERMAL GRADIENTS BETWEEN THE ANTELOPE VALLEY AND THE INNER WATERS. NAM-WRF 950 MB THERMAL GRADIENTS ARE 10 DEGREES CELSIUS...7 DEGREE THERMAL GRADIENTS AT 850 MB...AND 6 DEGREE THERMAL GRADIENTS UP AT 700 MB. WSNAM IS NOT AS STRONG..BUT STILL AMPLE. WIND ADVISORY MAY NEED TO BE EXTENDED INTO THE VALLEYS POSSIBLY...AS WELL. TIME HEIGHT SECTIONS AT KVNY AND KBUR INDICATE POSSIBILITY OF STRONGER WINDS DEVELOPING WITH 40 KNOTS OF OFFSHORE WINDS AT ABOUT 3000-4000 FEET MSL. FINALLY...WSNAM AND NAM-WRF 950 MB ARE NEAR 30 KNOTS OVER THE MOUNTAINS WITH STRONGER WINDS TO 40-45 KNOTS IN THE SANTA MONICA RANGE. WINDS WILL DIMINISH LATE THIS MORNING WITH ONLY ISOLATED MODERATE WINDS POSSIBLE TONIGHT AT MONTECITO AND POSSIBLY ONE OR TWO SPOTS IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. TREND FOR ONSHORE FLOW WILL OCCUR INTO THE WEEKEND. LOW CLOUDS AND FOG HAVE BEEN EXPANDED FOR SUNDAY AND MONDAY NIGHT...BUT SOME COVERAGE MAY STILL BE NEEDED ON SATURDAY DEPENDING ON THE ONSHORE PATTERN DEVELOPS. OVER THE WEEKEND...A STRENGTHENING NORTHWEST FLOW WILL PUSH THE MARINE INTRUSION INTO CENTRAL COAST. ITS PARALLEL ORIENTATION TO THE SOUTH COAST OF CALIFORNIA WILL LIKELY SPIN UP AN EDDY. .LONG TERM (SUNDAY-WEDNESDAY)...MODERATE TO STRONG ONSHORE FLOW SHOULD PERSIST INTO THE WORK WEEK. BASED ON THE LATEST WEATHER PATTERN...ONSHORE FLOW APPEARS LIKELY AT THE COASTS WITH SOME INTRUSION INTO THE VALLEYS. LATER PART OF PACKAGE TAKE CONSERVATIVE APPROACH AS MOSTLY SUNNY SKIES SHOULD WORK OUT FINE FOR NOW. FOR LATE NEXT WEEK...GFS IS BRING A WEAK TROUGH INTO THE COASTAL WATERS. AT THE CURRENT TIME...THOUGHTS ARE THAT STORM SYSTEM WILL LIKELY ONLY INCREASE MARINE LAYER. && .AVIATION...29/0930Z...OFFSHORE WINDS HAVE STRENGTHENED THIS MORNING AND WILL LIKELY CREATE LOW LEVEL WIND SHEAR ISSUES AT KVNY AND KBUR THIS MORNING WITH MODERATE TO STRONG UPDRAFTS AND DOWNDRAFTS. OTHERWISE...VFR CONDITIONS WILL PERSIST. KLAX WILL CONTINUE TO SEE VFR CONDITIONS AND LIGHT OFFSHORE WINDS THIS MORNING WITH A USUAL SEA BREEZE AROUND 12 KNOTS. KBUR WILL CONTINUE TO SEE VFR CONDITIONS. OFFSHORE FLOW STRENGTHENING OVER THE AREA WILL CREATE LOW LEVEL WIND SHEAR ISSUES THIS MORNING WITH MODERATE TO STRONG UPDRAFTS AND DOWNDRAFTS. A LIGHT TO MODERATE OFFSHORE WIND THIS MORNING OFFSHORE WILL GIVE WAY TO A LIGHT SOUTHERLY WIND IN THE AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...HALL AVIATION...MEIER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 28, 11:07 PM PDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1107 PM PDT WED MAR 28 2007 CAZ034>041-044>047-051>054-059-087-088-291300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 1107 PM PDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT STRONG OFFSHORE WINDS HAVE SURFACED TONIGHT ALONG THE SOUTH COAST OF SANTA BARBARA COUNTY. WINDS ARE EXPECTED TO SLOWLY DIMINISH AFTER MIDNIGHT ALTHOUGH THE SITUATION WILL BE CLOSELY MONITORED. ON THE COASTAL WATERS...GUSTY WEST TO NORTHWEST WINDS CONTINUE TO PRODUCE VERY CHOPPY SEAS. THESE WIND WAVES WILL COMBINE WITH A LARGE NORTHWESTERLY SWELL TO PRODUCE SOME HAZARDOUS CONDITIONS FOR MARINERS TODAY...WITH AN INCREASED RISK FOR RIP CURRENTS AT THE BEACHES. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL/WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:41 PM PDT | High Wind Warning | LOX | 4 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.